Article Text

Download PDFPDF
CASE REPORT
Drug-mediated rash: erythema multiforme versus Stevens-Johnson syndrome
  1. Cassandra Hidajat,
  2. Duncan Loi
  1. Monash University, Melbourne, Victoria, Australia
  1. Correspondence to Cassandra Hidajat, CassandraHidajat{at}hotmail.com

Summary

A 92-year-old woman presented with an acute onset generalised maculopapular rash with associated mucosal involvement, on a background of recent start of griseofulvin. The rash progressed rapidly over 2 days to involve most of her body, however, mucosal involvement was limited to her oral mucosa. Characteristic target lesions appeared at 72 h, and a diagnosis of erythema multiforme secondary to griseofulvin was made after further investigation and skin biopsy. The patient was monitored closely for progression of the rash and other indicators of more severe dermatological conditions such as Stevens-Johnson syndrome. She was managed symptomatically, with resolution of the rash in 4 weeks and full recovery to her premorbid level of functioning. This case details the diagnostic and management approach to erythema multiforme, a condition that warrants thorough consideration for the differential of Stevens-Johnson syndrome.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.